Alert archive / Florida / Flash Flood Warnings in 2019
Flash Flood Warning 12, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Aug 18, 2019, 8:39 PM CDT for Gulf County, Florida. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2019, 8:39 PM CDT (01:39 UTC)
- Expired
- Aug 18, 2019, 11:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Gulf County, FL
The radar
The Eglin Afb radar (KEVX), 81 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 10:00 PM CDT | FLASH FLOOD | 5 Ne Overstreet, FL | YARDS UNDERWATER ALONG CR386. REPORT OF NEARLY 10 INCHES OF RAIN. MOST OF THE RAIN FELL IN A FEW HOURS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 81 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.7 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 909 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
469
WGUS52 KTAE 190139
FFWTAE
FLC045-190445-
/O.NEW.KTAE.FF.W.0012.190819T0139Z-190819T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
939 PM EDT Sun Aug 18 2019
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
Northwestern Gulf County in the Panhandle of Florida...
* Until 1245 AM EDT/1145 PM CDT/.
* At 938 PM EDT/838 PM CDT/, Doppler radar indicated thunderstorms
producing heavy rain across the warned area. Three to four inches
of rain have already fallen in the past hour. Flash flooding is
expected to begin shortly.
* Some locations that will experience flooding include...
Mexico Beach, Overstreet and Beacon Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 2991 8539 3001 8539 3004 8540 3004 8539
3005 8539 3005 8540 3006 8539 3013 8539
3013 8522 2990 8520
$$
55-SCHOLLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 6:33 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Aug 18, 6:33 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
733 PM EDT Sun Aug 18 2019
.UPDATE...
No significant changes were made to overnight POPs during the
evening update. Convection is mostly confined to the FL Panhandle
currently. Activity will increase again overnight tonight. A
Flood Watch remains in effect for Taylor, Dixie and Lafayette
Counties, where another inch or two of rain is possible overnight.
&&
.AVIATION...
[Through 00Z Tuesday]
MVFR conditions are likely at TLH and ECP in the overnight and
morning hours. IFR conditions are likely at DHN, VLD and ABY with
CIGs around 500 ft and patchy fog possible. Thunderstorms and rain
will be widespread tomorrow beginning near ECP in the
overnight/morning hours and spreading inland by late morning and
afternoon. Confidence is low on thunderstorm timing especially at
TLH, ECP and VLD. VFR and MVFR conditions are likely tomorrow
afternoon.
&&
.PREV DISCUSSION [308 PM EDT]...
.NEAR TERM [Through Tonight]...
Weak area of low pressure has moved from near Panama City this
morning to near Lake Seminole this afternoon. Showers and
thunderstorms continue to develop in the vicinity of the low and
points eastward. With the moist southwesterly fetch continuing into
the Big Bend overnight, the potential still exists for additional
flooding. While rainfall amounts in southern Taylor and Dixie
counties have been modest so far today, even a brief period of heavy
rain could result in additional flooding. Will keep the current
Flood Watch as through the overnight hours. Farther north and
west, the bands of rain have remained progressive enough to
prevent any widespread flooding. However, any bands that do become
slow-moving could produce localized flooding.
.SHORT TERM [Monday Through Tuesday Night]...
A narrow upper level trough will remain sandwiched over our area
between the Bermuda ridge and a ridge centered over the southern
Plains. Deep layer moisture will accompany this feature. At the
surface, a weak trough will continue to meander over or just north
of our CWA. This along with PW values remaining above 2.0"
through the period, we can expect widespread rains with
thunderstorms each day. Some of the rain will be heavy at times
with rainfall rates exceeding 4" per hour. The flash flood watch
for the southeast Big Bend may need to be extended and possibly
expanded to encompass more zones. With the extensive cloud cover
and rains, max temps will be held down into the lid to upper 80s.
Lows will be in the lower 70s.
.LONG TERM [Wednesday Through Sunday]...
The narrow upper level trough will move off to the northeast by
Wednesday night, but is forecast to be replaced by a broader
trough toward the end of the week into the next weekend. In
addition to this upper level enhancement, PW values will remain
around 2 inches across the area through the weekend. As a result,
we will continue to see above normal chances for showers and
thunderstorms each day. Highs will be in the upper 80s to low 90s
with morning lows in the low 70s.
.MARINE...
Advisory level conditions will continue until late this evening,
diminishing to 15 knots though the remainder of tonight.
Thereafter, light to occasionally moderate winds with seas 3 feet
or less through the remainder of the week.
.FIRE WEATHER...
Low dispersions below 20 are possible tomorrow afternoon in SE AL
and the FL Panhandle. Patchy fog is likely in the overnight and
morning hours. The wet pattern will continue this week.
.HYDROLOGY...
A flood watch remains in effect for Dixie, Taylor, and Lafayette
counties through tonight. The storm total rainfall via radar
estimates and rain gauges shows a swath of 12 to 20 inches of rain
with locally higher amounts has fallen since Thursday along the
Dixie and southeast Taylor county coasts. The highest measured
rainfall total so far has been in Steinhatchee where 29.54 inches
of rain has fallen in the three day period between Thursday and
Saturday, including 16.74 inches on Saturday alone. Significant
flooding exists in Steinhatchee. In addition, while the heaviest
rain fell in the lower part of Steinhatchee River basin south of
the Steinhatchee river gauge, there was still enough rain at and
north of the gauge for it to reach minor flood stage. Future river
fluctuations will depend heavily on whether any additional
localized rain bands move over the basin.
The forecast additional rainfall from the WPC for the southeast Big
Bend is for an additional 1 to 4 inches of rain through Monday
with locally higher amounts possible. Elsewhere, 3 to 6 inches of
rain is possible along the panhandle coast with lesser amounts
inland. Some localized flooding could occur across portions of the
Florida panhandle, but it has been drier in this area in recent
days. Convective trends will be monitored closely today to
determine if the flood watch needs to be expanded westward.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 72 86 73 88 72 / 80 90 50 40 30
Panama City 76 86 75 86 75 / 70 80 50 60 30
Dothan 72 89 71 88 72 / 20 60 40 60 30
Albany 74 87 73 87 72 / 40 60 50 50 30
Valdosta 71 85 72 87 71 / 70 80 50 50 20
Cross City 73 85 73 89 73 / 50 70 50 40 20
Apalachicola 76 84 75 85 76 / 70 90 50 50 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Monday morning for Coastal Dixie-Coastal
Taylor-Inland Dixie-Inland Taylor-Lafayette.
High Rip Current Risk until 1 AM EDT /midnight CDT/ Monday for
Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...Small Craft Advisory until 11 PM EDT /10 PM CDT/ this evening
for Apalachee Bay or Coastal Waters From Keaton Beach to
Ochlockonee River FL out to 20 Nm-Coastal Waters From
Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
waters from Suwannee River to Keaton Beach FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20
NM-Coastal waters from Mexico Beach to Okaloosa Walton
County Line FL out 20 NM-Waters from Suwannee River to
Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
to Mexico Beach FL from 20 to 60 NM-Waters from Mexico
Beach to Okaloosa Walton County Line FL from 20 to 60 NM.
&&
UPDATE...McD
NEAR TERM...Camp
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...McD
MARINE...Barry
FIRE WEATHER...McD
HYDROLOGY...DVDIn the hours before
Local storm report, Aug 18, 2:42 PM CDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
342 PM EDT SUN AUG 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM FLASH FLOOD 2 W QUINCY 30.58N 84.60W
08/18/2019 GADSDEN FL 911 CALL CENTER
WATER WAS FLOODING WEST FLAGGLER STREET, AND
ENTERING A HOME IN QUINCY FLORIDA.
&&
EBLocal storm report, Aug 18, 4:54 PM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
554 PM EDT SUN AUG 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM FLOOD 1 ESE OLD TOWN 29.59N 82.97W
08/18/2019 DIXIE FL EMERGENCY MNGR
10 HOMES IMPACTED BY RISING WATER SOUTH OF
OLD TOWN IN DIXIE COUNTY.
&&
EBSpecial weather statement, Aug 18, 5:15 PM CDT, 3 hours 24 minutes before
Special Weather Statement National Weather Service Tallahassee FL 515 PM CDT Sun Aug 18 2019 FLZ010-182300- Washington FL- 515 PM CDT Sun Aug 18 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WASHINGTON COUNTY UNTIL 600 PM CDT... At 515 PM CDT, Doppler radar was tracking a strong thunderstorm near Vernon, moving southwest at 5 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Vernon, Holmes Valley, Millers Ferry, Hinsons Crossroads, Five Points, Whitehead Crossroads and Sylvania. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3063 8591 3074 8578 3067 8565 3048 8575 TIME...MOT...LOC 2215Z 040DEG 5KT 3065 8578 72-BUNKER
Special weather statement, Aug 18, 7:39 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Tallahassee FL
739 PM CDT Sun Aug 18 2019
FLZ108-190100-
South Walton FL-
739 PM CDT Sun Aug 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WALTON COUNTY UNTIL
800 PM CDT...
At 739 PM CDT, Doppler radar was tracking a strong thunderstorm near
Santa Rosa Beach, moving southwest at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Santa Rosa Beach, Port Washington, Gulf Pines, Grayton Beach, Blue
Mountain Beach, Seagrove Beach, Seaside, Sandestin, Miramar Beach and
Four Mile Village.
LAT...LON 3039 8636 3038 8633 3042 8631 3040 8629
3040 8623 3041 8626 3041 8627 3042 8627
3043 8625 3042 8623 3045 8619 3047 8620
3038 8613 3039 8612 3040 8612 3037 8608
3025 8618 3028 8630 3037 8639
TIME...MOT...LOC 0039Z 056DEG 7KT 3041 8621
55-SCHOLLThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 7:39 PM CDT | Special Weather Statement | TAE | Walton | 21 min |
| Aug 18, 7:45 PM CDT | Special Marine Warning | TAE | 45 min | |
| Aug 18, 8:17 PM CDT | Areal Flood Advisory | TAE | Gulf | 118 min |
| Aug 18, 9:40 PM CDT | Flash Flood Warning | TAE | Bay | 2 hr |
| Aug 19, 2:44 AM CDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 22 hr |
| Aug 19, 3:58 AM CDT | Areal Flood Advisory | TAE | Jefferson, Madison, Taylor | 2 hr |
| Aug 19, 4:40 AM CDT | Areal Flood Advisory | TAE | Bay | 65 min |
| Aug 19, 5:26 AM CDT | Flash Flood Warning | TAE | Bay | 64 min |
| Aug 19, 5:50 AM CDT | Areal Flood Advisory | TAE | Lafayette, Taylor | 115 min |
| Aug 19, 6:58 AM CDT | Flash Flood Warning | TAE | Bay | 92 min |
| Aug 19, 7:26 AM CDT | Areal Flood Advisory | TAE | Calhoun | 64 min |
| Aug 19, 8:16 AM CDT | Areal Flood Warning | TAE | Dixie, Lafayette, Taylor | 6 hr |
| Aug 19, 9:33 AM CDT | Flash Flood Warning | TAE | Bay | 3 hr |
| Aug 19, 1:59 PM CDT | Special Weather Statement | TAE | Holmes | 46 min |
| Aug 19, 3:25 PM CDT | Special Weather Statement | TAE | Gadsden | 35 min |
Nearby
Flash Flood Warnings in Florida, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.